Ohio, 2016Winter Weather in Ohio, April 8 to 9, 2016
April 8 to 9, 2016 · NWS ILN · 13 events in 13 counties and zones
A cold front crossed the region on the evening of the 8th, producing the last accumulating snowfall for the region early on the 9th.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front crossed the region on the evening of the 8th, producing the last accumulating snowfall for the region early on the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 8, 9:44 PM EST, 16 minutes earlier.
Area forecast discussion, Apr 8, 9:44 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1044 PM EDT FRI APR 8 2016
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. MUCH COLDER AIR
WILL FILTER IN BEHIND THE FRONT...BRINGING SNOW TO THE REGION. A
SURFACE HIGH PRESSURE SYSTEM WILL MOVE IN ON SATURDAY.
TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH SATURDAY NIGHT.
WARMING TEMPERATURES ARE EXPECTED FOR SUNDAY AND MONDAY...BUT
ALONG WITH THE WARMER TEMPERATURES COMES ADDITIONAL CHANCES OF
RAIN.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION OVERNIGHT.
COLDER AIR WILL CONTINUE TO WORK INTO THE REGION. ALTHOUGH SOME
ISOLATED RAIN SHOWERS WILL STILL BE POSSIBLE FOR THE NEXT HOUR OR
TWO MOST OF THE PRECIPTIATION FOR THE REMAINDER OF THE NIGHT WILL
BE IN THE FORM OF SNOW SHOWERS.
ONE AREA OF SNOW SHOWERS WILL WORK ACROSS MAINLY SW AND SOUTHERN
PORTIONS OF THE FA. THERE IS SOME WEAK INSTABILITY AND THERE HAS
BEEN SOME THUNDER SNOW. INSTABILITY WEAKENS WITH TIME AND
THEREFORE THINK THE CHANCES OF THUNDER SNOW ACROSS THE AREA WILL
BE LOW AND IF IT OCCURS THAT IT WILL BE ISOLATED. DUE TO THIS HAVE
LEFT THUNDER MENTION OUT OF THE FORECAST AT THIS TIME. HAVE
SNOWFALL AMOUNTS WITH THIS SNOW LESS THAN A HALF INCH HOWEVER
CANNOT RULE OUT AN ISOLATED HIGHER AMOUNT WITH ONE OF THE HEAVIER
SNOW SHOWERS.
ADDITIONAL SNOW SHOWERS WILL WORK INTO NORTHERN PORTIONS OF THE FA
LATER IN THE OVERNIGHT HOURS. VISIBILITIES WILL BE REDUCED IN THIS
AREA AS WELL AND MINOR ACCUMULATIONS OF GENERALLY LESS THAN AN
INCH WILL BE POSSIBLE.
HAVE MENTION OF REDUCED VSBYS DUE TO GUSTY WINDS AND SNOW SHOWERS
IN THE HWO FOR THE OVERNIGHT HOURS.
WIND GUSTS HAVE DECREASED A LITTLE IN THE PAST HOUR OR SO HOWEVER
EXPECT WINDS TO PICK BACK UP LATER IN THE OVERNIGHT HOURS AND
TOWARDS DAYBREAK. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE
LATER TONIGHT INTO EARLY SATURDAY MORNING.
TEMPERATURES HAVE ALREADY DROPPED TO FREEZING IN A FEW LOCATIONS
AND EXPECT THE REMAINDER OF THE REGION TO DROP BELOW FREEZING
OVERNIGHT. DUE TO THIS HAVE CONTINUED THE FREEZE WARNING FOR
LOCATIONS IN THE FROST FREEZE PROGRAM.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
A FEW SHSN MAY LINGER IN THE EAST EARLY SATURDAY. CLOUDS WILL
PROBABLY LINGER IN THE MORNING...BUT THEN DECREASE IN THE
AFTERNOON AS SFC HIGH PRESSURE BUILDS IN. HIGHS ON SATURDAY WILL
BE AROUND 20 DEGREES BELOW NORMAL...RANGING FROM THE MID 30S
NORTH TO THE LOWER 40S SOUTH.
HIGH PRESSURE WILL QUICKLY EXIT TO THE EAST SATURDAY NIGHT.
SLY FLOW PICKS UP LATE SATURDAY NIGHT ON THE BACK SIDE OF THE
SYSTEM. THIS COULD CAUSE TEMPERATURES TO TRY AND RISE IN THE W
LATE IN THE PERIOD. STILL THINK THAT LOWS WILL BE BELOW FREEZING
SATURDAY NIGHT...SO LEFT FREEZE WATCH UP.
ISENTROPIC LIFT ASSOCIATED WITH A WRMFNT LATE SATURDAY NIGHT WILL
BRING A CHANCE OF SNOW TO THE NW COUNTIES. DURING SUNDAY MORNING
THE LIFT AND WARM FRONT STAYS N OF THE FA...KEEPING THE MORNING
MAINLY DRY. BY THE AFTERNOON HOWEVER...RAIN CHANCES WILL
GRADUALLY BUILD IN. POPS CONTINUE TO INCREASE SUNDAY NIGHT AS LOW
PRESSURE AND FRONT WORK CLOSER TO THE REGION. THERE IS SOME
ELEVATED INSTABILITY WORKING...SO HAVE A CHANCE OF THUNDER BY THE
END OF THE NIGHT.
HIGHS ON SUNDAY SHOULD PUSH INTO THE 50S EVERYWHERE. SUNDAY NIGHT
LOWS WILL BE MILD...BUT WET RANGING FROM THE UPPER 40S TO LOWER
50S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A COLD FRONT WILL BE BISECTING THE CWA AND OHIO VALLEY AT THE START
OF MONDAY. EXPECT ENOUGH ELEVATED CONVECTION THAT THUNDER IS
POSSIBLE DURING THE NON-DAYLIGHT HOURS WHERE IT IS USUALLY MUTED.
ADDED A CHANCE OF THUNDER WHERE POPS WERE LIKELY OR HIGHER TO
ACCOUNT FOR THIS THREAT. FUTURE FORECASTS WILL BE ABLE TO HONE IN ON
BETTER PARAMETERS TO DETERMINE WHERE THE TRUE THUNDER THREAT IS WHEN
THE TIMING AND MESOSCALE FEATURES ARE MORE IN SYNC.
A BIT OF A DIFFERENCE IN THE GENERATION OF SHOWERS IN THE WARM
SECTOR IS NOTED BETWEEN THE MODELS...SUCH SO THAT THE SOUTHEASTERN
CWA MAY TAKE A WHILE ON MONDAY TO BEGIN PRECIPITATING. ALL OF THE
MODELS SUGGEST THAT ANY RAIN IS DONE IN THE REGION BY 6Z TUESDAY AND
A DRY FORECAST REMAINS BEYOND THIS POINT IN TIME WITH A GRADUAL
WARMUP TO NEAR NORMAL TEMPERATURES BY THE END OF THE WEEK.
HIGH PRESSURE BUILDING IN THE GREAT LAKES FROM TUESDAY ONWARD WILL
KEEP A COOL ADVECTION PATTERN OVER THE REGION AND PERMIT NIGHTTIME
LOWS TO DROP TOWARDS FREEZING IN A DRY AIRMASS. DAYTIME HIGHS WILL
BENEFIT FROM THE DRYNESS AND GRADUALLY OVERCOME THE EVENTUALLY
WEAKENING CAA BY THE END OF THE FORECAST PERIOD. RETURN SOUTHERLY
FLOW IS NOT INDICATED BY THE MODELS AT THIS TIME UNTIL NEXT
WEEKEND...WHEN A MORE SPRING-LIKE WARMUP MAY BE EXPECTED.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
A MIX OF PRECIPITATION WILL START OUT THE TAF PERIOD.
PRECIPITATION WILL DECREASE AFTER THE FIRST FEW HOURS HOWEVER
ADDITIONAL PRECIPTIATION WILL MOVE INTO THE TAF SITES OVERNIGHT.
WITH COLDER AIR MOVING INTO THE REGION PRECIPITATION OVERNIGHT
WILL BE IN THE FORM OF SNOW SHOWERS. VSBYS WILL BE REDUCED WITH
THE PRECIPTIATION ESPECIALLY WITH THE SNOW SHOWER ACTIVITY
OVERNIGHT. PRECIPITATION WILL TAPER OFF DURING THE MORNING HOURS
HOWEVER ADDITIONAL SNOW SHOWERS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS ESPECIALLY AROUND KCMH AND KLCK. PRECIPITATION
WILL TAPER OFF BY THE END OF THE TAF PERIOD.
CIGS WILL GENERALLY BE VFR AND MVFR OVERNIGHT AND INTO THE MORNING
HOURS ON SATURDAY. CIGS WILL IMPROVE TO VFR DURING THE AFTERNOON
HOURS ON SATURDAY.
WINDS WILL BE GUSTY AT TIMES THROUGH MOST OF THE TAF PERIOD. THE
STRONGEST WINDS ARE EXPECTED THIS EVENING AND THEN JUST BEFORE TO
JUST AFTER DAYBREAK ON SATURDAY WHEN WIND GUSTS MAY BE IN EXCESS
OF 30 KNOTS AT TIMES. WINDS WILL BEGIN TO DECREASE AT THE END OF
THE TAF PERIOD.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SUNDAY NIGHT
THROUGH MONDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
OHZ042-051>055-060>065-070>074-077>082-088.
FREEZE WARNING UNTIL 11 AM EDT SATURDAY FOR OHZ042-051>055-
060>065-070>074-077>082-088.
KY...FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
KYZ089>100.
FREEZE WARNING UNTIL 11 AM EDT SATURDAY FOR KYZ089>100.
IN...FREEZE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
INZ050-058-059-066-073>075-080.
FREEZE WARNING UNTIL 11 AM EDT SATURDAY FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...AR/SITES
NEAR TERM...NOVAK
SHORT TERM...SITES
LONG TERM...FRANKS
AVIATION...NOVAKHazardous weather outlook, Apr 8, 9:22 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1022 PM EDT FRI APR 8 2016
OHZ026-034-035-043>046-056-100230-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION-DELAWARE-LICKING-
1022 PM EDT FRI APR 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...TONIGHT.
THE COMBINATION OF GUSTY WINDS AND SNOW SHOWERS WILL REDUCE
VISIBILITIES AT TIMES OVERNIGHT. MINOR SNOW ACCUMULATIONS OF LESS
THAN AN INCH WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065-
070>074-077>082-088-100230-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1022 PM EDT FRI APR 8 2016
...FREEZE WARNING IN EFFECT UNTIL 11 AM EDT SATURDAY...
...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WARNING.
THE COMBINATION OF GUSTY WINDS AND SNOW SHOWERS WILL REDUCE
VISIBILITIES AT TIMES OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WARNING.
FREEZE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Butler
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Butler forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
The observer located 5 miles east of Hamilton measured three-quarters of an inch of snow.
Winter Weather, Clermont
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Clermont forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The observer located southwest of Goshen measured a half inch of snow.
Winter Weather, Clinton
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
An employee near Ogden measured 2.5 inches of snow while the CoCoRaHS observer located 2 miles north of Wilmington measured 2.4 inches of snow, while the office south of town had 1.8 inches. A social media post from New Vienna showed that 1.5 inches had fallen there.
Winter Weather, Darke
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Darke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The observer northwest of Bradford measured three-quarters of an inch of snow while the observer west of Versailles measured a half inch.
Winter Weather, Delaware
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The observer near Lewis Center measured 0.6 inches of snow.
Winter Weather, Franklin
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The observer east of Dublin measured an inch of snow, while another south of New Albany measured 0.9 inches. The Port Columbus Airport measured 0.3 inches.
Winter Weather, Hamilton
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
The observer near Wyoming measured a half inch of snow.
Winter Weather, Highland
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Highland forecast zone
- Reported by
- Social Media
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
A social media post from 3 miles east of Russell showed that 1.5 inches of snow fell. The CoCoRaHS observer southwest of Lynchburg measured three-quarters of an inch of snow.
Winter Weather, Montgomery
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The CoCoRaHS observer east of Farmersville and a broadcast media report from Kettering measured 1.5 inches of snow. A CoCoRaHS observer south of Dayton measured 1.4 inches. A NWS employee north of Lytle measured 1.3 inches, as did a CoCoRaHS observer east of Five Points.
Winter Weather, Preble
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Preble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The CoCoRaHS observer north of Eaton measured 2.5 inches of snow. A spotter in town measured 0.9 inches.
Winter Weather, Ross
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Ross forecast zone
- Reported by
- Social Media
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
A social media post from east of Bainbridge showed that 1.5 inches of snow fell there.
Winter Weather, Scioto
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Scioto forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
A CoCoRaHS observer in West Rosemount measured an inch of snow.
Winter Weather, Warren
- When
- April 8, 10:00 PM EST to April 9, 10:00 AM EST
- Where
- Warren forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
An employee south of Genntown measured 1.5 inches of snow, as did a social media post from Mason. The CoCoRaHS observer south of Lebanon measured 1.2 inches.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, April 8 to 9, 2016$2.1 million · 10 events
- Frost and Freeze in Kentucky, April 8 to 10, 201699 events
- Flash Flood and Flooding in California, April 8 to 11, 2016$360,000 · 6 events
- Winter Storm in Pennsylvania, April 8 to 9, 2016$150,000 · 1 event
- Flash Flooding in California, April 8 to 11, 20161 injured · $19,000 · 5 events
- Frost and Freeze in Indiana, April 8 to 10, 201619 events
- Winter Weather in Wisconsin, April 8, 201615 events
- Frost and Freeze in Virginia, April 8 to 10, 20165 events
- Frost and Freeze in Maryland, April 8 to 9, 20165 events
- Winter Weather in Pennsylvania, April 8 to 9, 20164 events
- Winter Weather in Ohio, April 8 to 9, 20163 events
- Heavy Snow in West Virginia, April 8 to 9, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625719, 625721, 625733, 625735, 625739, 625740, 625741, 625742, 625743, 625744, 625745, 625746, 625747.